Alert archive / Maine / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 19, 2017, 5:02 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Coos County, New Hampshire. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 19, 2017, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 173 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:30 PM EDT | FLASH FLOOD | Jackman, ME | ROAD WASHOUTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
967
WGUS51 KGYX 192102
FFWGYX
MEC007-017-025-NHC007-200000-
/O.NEW.KGYX.FF.W.0005.170619T2102Z-170620T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
502 PM EDT MON JUN 19 2017
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Northwestern Oxford County in western Maine...
Northwestern Somerset County in west central Maine...
Northwestern Franklin County in western Maine...
Northeastern Coos County in northern New Hampshire...
* Until 800 PM EDT
* At 502 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Two to as much as four inches of rain may accompany
these storms.
* Some locations that will experience flooding include...
Colebrook, Jackman, Coburn Gore, Pittsburg, Dixville, Stratford,
Columbia, Clarksville, Moose River, Lynchtown, Long Pond, Alder
Stream, Bowmantown, Stetsontown, Kibby, Massachusetts Gore,
Pittston Academy Grant, Seven Ponds, Oxbow and Attean.
This also includes...
First Connecticut Lake, Dixville Notch State Park, Coleman State
Park, Lake Francis State Park, and Magalloway Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4581 6980 4513 7070 4472 7159 4491 7150
4499 7154 4501 7147 4520 7140 4524 7144
4530 7129 4524 7113 4535 7101 4524 7084
4542 7080 4540 7062 4549 7072 4557 7069
4573 7038 4580 7042 4597 7014 4597 7002
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:24 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 19, 3:24 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Gray ME
324 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A warm and very humid airmass will remain across the region
through Tuesday. A cold front approaching from the Great
Lakes Region will bring widespread shower and thunderstorm
activity to the region through tonight. Some of the
thunderstorms could produce damaging winds and torrential
downpours into this evening. On Tuesday, the cold front will
gradually weaken as it slides offshore. The next weak trough
will move across the area on Wednesday producing a few showers
mainly in the mountains and foothills. The next more significant
system approaches late Thursday into Friday bringing a return
to unsettled weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
The tropical air mass will remain in place through tonight ahead
of the approaching cold front so widespread showers and
scattered thunderstorms are expected to continue. The severe
thunderstorm watch will remain in effect until 8 pm tonight. The
primary threat with the severe thunderstorm watch is due to
potentially damaging winds.
With very high PWATS exceeding 200 percent of normal torrential
downpours are likely. Some lines of convection will occur and
may produce a training effect, this may cause some flash
flooding so the Flash Flood will remain in effect until 8 am Tue
morning.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Tue morning the front slowly moves across the area and then off
the coast. This will bring an end to the showers except in the
mountains where some will linger. Surface temps will be very
warm as h85 temps aloft remain around +12C. This will mean highs
should reach into the 80s over most areas.
Tue night a drier westerly flow will develop lowering the
dewpoints and temps. Overnight lows should be in the 50s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Looks like an activer period with a front/surface low moving
through every few days. For Wednesday a cold front will move
through Wednesday morning with showers and possible
thunderstorms. High pressure builds in for Thursday but the next
front will be arriving Friday first with a warm front moving
through followed by the cold front Friday night. Expect likely
POPS with showers and thunderstorms. The ECMWF moves the front
through Saturday morning but the GFS forms a surface wave on the
front which delays the progress of the front with the front
moving through Sunday morning. Another cold front or trough
moves through Monday afternoon.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term...Tonight variable conditions in showers and
thunderstorms. Some storms may contain high winds into this
evening. MVFR to IFR conditions will occur in the areas of
convection otherwise VFR.
Tue - conditions become VFR behind the exiting frontal passage
by later in the morning and afternoon.
Tue night...VFR.
Long Term...Expect MVFR?IFR in showers and thunderstorms
Wednesday. VFR Thursday. MVFR/IFR returns for Friday afternoon
with conditions lingering into Saturday and possibly Sunday.
&&
.MARINE...
Short Term...SCA conditions will continue tonight into Tue in
a persistent Sly flow. There will be some gusts above 25
kts. Seas will be mainly above 5 ft mainly outside of the bays.
By late Tue and Tue night the winds will shift to the west and
seas will slowly subside. An SCA for just seas will likely be
needed over just the outer waters late Tue into Tue night.
Long Term...SCA possible Friday and Saturday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch through Tuesday morning for MEZ007>009-
012>014.
NH...Flash Flood Watch through Tuesday morning for NHZ001>009-011-
015.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ150>154.
&&
NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...HawleyHazardous weather outlook, Jun 19, 3:12 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 312 PM EDT Mon Jun 19 2017 MEZ018>021-NHZ010-012-013-201915- Interior York-Interior Cumberland-Androscoggin-Kennebec-Strafford- Eastern Hillsborough-Interior Rockingham- 312 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-NHZ001>009-011-015-201915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough- 312 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ022-201915- Interior Waldo- 312 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. A cold front will approach the region from the west tonight. Deep moisture will be in place and will lead to widespread shower and thunderstorm activity...especially late today into this evening. Some of these storms may be strong. If strong storms do form...damaging winds are the most likely threat. Rain in any showers or storms may be heavy at times...and flooding could become an issue if the front slows down tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023-024-NHZ014-201915- Coastal York-Coastal Cumberland-Coastal Rockingham- 312 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ025>028-201915- Sagadahoc-Lincoln-Knox-Coastal Waldo- 312 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. A cold front will approach the region from the west tonight. Deep moisture will be in place and will lead to widespread shower and thunderstorm activity...especially late today into this evening. Some of these storms may be strong ahead of the cold front. If strong storms do form...damaging winds are the most likely threat. Rain in any showers or storms may be heavy at times...and flooding could become an issue if the front slows down tonight. There is a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-201915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 312 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 19, 4:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
415 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD LEMPSTER 43.24N 72.21W
06/19/2017 SULLIVAN NH FIRE DEPT/RESCUE
MULTIPLE ROAD WASHOUTS
&&
EVENT NUMBER GYX1704031
JCLocal storm report, Jun 19, 4:42 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
442 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLASH FLOOD LACONIA 43.53N 71.47W
06/19/2017 BELKNAP NH FIRE DEPT/RESCUE
MULTIPLE FLOODED ROADS.
&&
EVENT NUMBER GYX1704032
JCLocal storm report, Jun 19, 4:45 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
445 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD GILFORD 43.55N 71.41W
06/19/2017 BELKNAP NH FIRE DEPT/RESCUE
FLOODED ROADS AND ROAD WASHOUTS.
&&
EVENT NUMBER GYX1704033
JCLocal storm report, Jun 19, 4:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
455 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 S MADISON 43.87N 71.15W
06/19/2017 CARROLL NH LAW ENFORCEMENT
TREES DOWN SOUTH OF MADISON.
&&
EVENT NUMBER GYX1704034
SHLocal storm report, Jun 19, 4:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
456 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG TAMWORTH 43.86N 71.26W
06/19/2017 CARROLL NH LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER GYX1704035
SHLocal storm report, Jun 19, 4:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
458 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG ALTON 43.45N 71.22W
06/19/2017 BELKNAP NH LAW ENFORCEMENT
POWER LINES DOWN.
&&
EVENT NUMBER GYX1704036
SHThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:33 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 57 min |
| Jun 19, 2:07 PM EDT | Special Weather Statement | GYX | York | 53 min |
| Jun 19, 3:32 PM EDT | Flash Flood Warning | GYX | Somerset | 3 hr |
| Jun 19, 4:29 PM EDT | Severe Thunderstorm Warning | GYX | Oxford, York | 46 min |
| Jun 19, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 31 min |
| Jun 19, 10:33 AM EDT | Special Weather Statement | GYX | Cheshire | 27 min |
| Jun 19, 11:02 AM EDT | Special Weather Statement | GYX | Merrimack | 43 min |
| Jun 19, 11:44 AM EDT | Special Weather Statement | GYX | Cheshire | 46 min |
| Jun 19, 1:00 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Merrimack, Strafford | 60 min |
| Jun 19, 2:10 PM EDT | Special Weather Statement | GYX | Cheshire | 50 min |
| Jun 19, 2:39 PM EDT | Flash Flood Warning | GYX | Cheshire, Sullivan | 6 hr |
| Jun 19, 3:30 PM EDT | Flash Flood Warning | GYX | Grafton, Hillsborough, Merrimack, Sullivan | 3 hr |
| Jun 19, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 68 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 46 min |
| Jun 19, 3:52 PM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Grafton, Hillsborough, Merrimack | 3 hr |
| Jun 19, 4:57 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 48 min |
| Jun 19, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack | 64 min |
| Jun 19, 6:39 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 36 min |
| Jun 19, 7:31 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Strafford | 59 min |
Nearby
Flash Flood Warnings in Maine, 2017Flash Flood Warnings in New Hampshire, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.